Alert archive / Wisconsin / Wind Chill Advisories in 2019
Wind Chill Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Mar 4, 2019, 2:35 PM CST for 10 counties in Wisconsin. It took effect at Mar 5, 2019, 1:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2019, 2:35 PM CST (20:35 UTC)
- In effect from
- Mar 5, 2019, 1:00 AM CST
- Expired
- Mar 5, 2019, 9:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 122 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS43 KGRB 042035 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 235 PM CST Mon Mar 4 2019 ...BITTERLY COLD WIND CHILLS EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING... .Bitterly cold wind chills to around 25 below zero are expected again late tonight into Tuesday morning across north-central and far northeast Wisconsin. WIZ005-010>013-018>021-030-050445- /O.NEW.KGRB.WC.Y.0009.190305T0700Z-190305T1500Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, and Wausau 235 PM CST Mon Mar 4 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero expected. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...From 1 AM to 9 AM CST Tuesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Eckberg
3 follow-up statements
265 WWUS43 KGRB 050426 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1026 PM CST Mon Mar 4 2019 ...BITTERLY COLD WIND CHILLS EXPECTED AGAIN LATE TONIGHT INTO TUESDAY MORNING... .Bitterly cold wind chills to around 25 below zero are expected again late tonight into Tuesday morning across north-central and far northeast Wisconsin. WIZ005-010>013-018>021-030-051230- /O.CON.KGRB.WC.Y.0009.190305T0700Z-190305T1500Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, and Wausau 1026 PM CST Mon Mar 4 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero expected. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...From 1 AM to 9 AM CST Tuesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Kurimski
782 WWUS43 KGRB 050923 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 323 AM CST Tue Mar 5 2019 ...BITTERLY COLD WIND CHILLS EXPECTED AGAIN THIS MORNING... .Bitterly cold wind chills as cold as 20 to 30 below zero are expected across north central and far northeast Wisconsin through mid-morning. WIZ005-010>013-018>021-030-051500- /O.CON.KGRB.WC.Y.0009.000000T0000Z-190305T1500Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, and Wausau 323 AM CST Tue Mar 5 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 20 to 30 below zero expected. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...through 9 AM CST Tuesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 20 to 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Kieckbusch
358 WWUS43 KGRB 051505 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 905 AM CST Tue Mar 5 2019 ...WIND CHILL READINGS IMPROVING THIS MORNING... .Wind chill readings will continue to improve into the single digits below zero this afternoon despite gusty west winds. WIZ005-010>013-018>021-030-051615- /O.EXP.KGRB.WC.Y.0009.000000T0000Z-190305T1500Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, and Wausau 905 AM CST Tue Mar 5 2019 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill readings have risen above 20 below zero this morning, thus the wind chill advisory was allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 2:35 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 4, 2:35 PM CST, 0 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Green Bay WI 235 PM CST Mon Mar 4 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 218 PM CST Mon Mar 4 2019 Skies were partly to mostly sunny across the region this afternoon. Temperatures were only in the single digits above zero with wind chills of 10 below to 20 below. Main concern for tonight will be the chances of light snow and bitterly cold wind chills. An upper level disturbance along with 500mb trough will swing across the area tonight, bringing a chance of snow showers or flurries with the passage of the system. Although any accumulation of snow will be less than an inch, the light snow may lead to slick spots on roads and bridges for motorist. Later tonight, temperatures are expected to plunge below zero across the north. Based on what happened the last few nights, went lower than guidance as there has been a strong warm bias on the numerical guidance. The combination of the winds and bitterly cold temperatures will cause wind chill readings to drop into the 20 below to 30 below range across north-central and far northeast Wisconsin. Will post a wind chill advisory from 1 am to 9 am on Tuesday since we will meet criteria (20 below) for several hours. On Tuesday, there will be some moderation in temperatures with highs from 11 to 17. Based on temperatures upstream and coordination with surrounding offices, went a few degrees colder than guidance for highs. Also, models indicated moisture and steep low level lapse rates to include a chance of snow showers or flurries during the day. Activity will probably get started across the north first and then develop/move into northeast Wisconsin during the afternoon. It will be blustery as well with west winds of 15 to 25 mph with a few gusts to 30 mph. The gusty winds may cause some blowing and drifting of the snow. North-south roads will be most susceptible to the blowing and drifting snow. .LONG TERM...Tuesday Night Through Monday Issued at 218 PM CST Mon Mar 4 2019 The main foci for the long term are the temperature trends through the work week and the system that will impact the region during the weekend as the ridge over the western US breaks down. Tuesday night into Wednesday, a mostly saturated layer near the surface should help keep cloud cover in place overnight. A weak shortwave will pass over the region Wednesday afternoon which could shake just a few flakes from the clouds, thus added some flurries to Wednesday afternoon. No new accumulations are expected. The bulk of clearing skies will arrive Wednesday night into Thursday. For both nights, any clearing will bring temperatures down rapidly, and with the colder air mass in place, brought temperatures down from initial guidance, especially for Wednesday night. The high pressure system will then linger in the region through Saturday morning, keeping colder than normal temperatures in place across the region. As the ridge to the west breaks down, a low pressure system will eject northeastwards towards the region Saturday afternoon into Sunday. The track of this system is still uncertain, but it will likely impact the region. Currently expected precipitation to be predominantly snow, but with temperatures rising into the 30s over the day, and 850mb temps hovering around 0-2 degrees C, can't rule out a brief period of rain or mixed precipitation at this time. Details on this system will become more clear as we get closer, so stayed tuned. Temperatures will be well below normal for the work week and rise to near normal over the weekend into the beginning of next week. && .AVIATION...for 18Z TAF Issuance Issued at 1121 AM CST Mon Mar 4 2019 VFR conditions will continue this afternoon, the only exception will be across far north-central Wisconsin where a chance of snow showers and low clouds could produce MVFR CIGS/VSBYs. For tonight, an upper level disturbance will sweep across the area bringing a chance of snow showers or flurries to the entire area, along with a brief period of MVFR CIGS. Wind gusts of 15 to 20 knots can be expected this afternoon, and gusts around 25 knots after 15z on Monday into Monday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 1 AM to 9 AM CST Tuesday for WIZ005- 010>013-018>021-030. && SHORT TERM.....Eckberg LONG TERM......Uhlmann AVIATION.......Eckberg
Hazardous weather outlook, Mar 4, 2:18 PM CST, 17 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 218 PM CST Mon Mar 4 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 218 PM CST Mon Mar 4 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Bitterly cold wind chills down to around 25 below zero are expected late tonight into Tuesday morning across north-central and far northeast Wisconsin. Wind chill readings this low can produce frost bite on exposed skin within 20 to 30 minutes. Snow showers may leave a light coating of snow on area roads and bridges, resulting in slippery conditions for motorists. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gusty west winds may create areas of blowing and drifting snow during the day Tuesday, creating slick spots and poor visibilities in some areas. North-south roads will be most susceptible to the blowing and drifting of the snow. Wind chills will likely drop well below zero each night through Thursday night. A storm system could bring wintry weather back to the region next weekend. Considerable uncertainty exists with this possible storm. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight or Tuesday. LMZ521-522-541>543-052030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 218 PM CST Mon Mar 4 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. Eckberg/Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:52 PM CST | Small Craft Advisory | GRB | 29 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.